MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.057S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Investigation summary: the implant(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition could be confirmed as the image provided shows the broken nail.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part #: 04.037.057s, synthes lot #: h657403, expiration date: april 30, 2028, manufacturing site: synthes (b)(4), release to warehouse date: june 14, 2018.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on(b)(6) 2020, the surgeon was removing broken/failed hardware from the patient and was converting to a total hip replacement.The proximal femoral nailing system (tfna) nail was broken in two (2) pieces.The lag screw and two (2) distal locking screws were not broken.All pieces were removed successfully.Fragments were not generated.There was no surgical delay reported.The procedure was successfully completed.There was no patient consequence.Concomitant devices reported: tfna fenestrated screw 90mm - sterile (part# 04.038.190s, lot# h713641, quantity# 1), 5.0mm ti locking screw w/t25 stardrive 44mm for im nails (part# 04.005.534, lot# unknown, quantity# 2).This report is for one (1) 10mm/130 deg ti cann tfna 360mm/left - sterile.This is report 1 of 1 for (b)(4).

Brand Name
10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10627599
Report Number2939274-2020-04484
Device Sequence Number11488360
Product Code HSB
UDI-Device Identifier10886982096135
UDI-Public(01)10886982096135
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.057S
Device Catalogue Number04.037.057S
Device Lot NumberH657403
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2020
Initial Report FDA Received Date10/05/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 44MM; TFNA FENESTRATED SCREW 90MM - STERILE
Outcome Attributed to Adverse Event Required Intervention;